Taiwanese Journal of Mathematics

Multiple Solutions for a Nonlinear Elliptic System Subject to Nonautonomous Perturbations

Danila Sandra Moschetto

Full-text: Open access

Abstract

In this paper we consider the following Neumann problem $$ \left\{ \begin{array}{lll} -\Delta u = \alpha(x)(F_u(u,v)-u) + \lambda G_u(x,u,v) \ in \; \Omega \\ -\Delta v = \alpha(x) (F_v(u,v)-v) + \lambda G_v(x,u,v) \ in \; \Omega \\ \frac{\partial u}{\partial \nu} = \frac{\partial v}{\partial \nu} = 0 \ on \ \partial \Omega \end{array} \right. $$ In particular, by means of a multiplicity theorem obtained by Ricceri, we establish that if the set of all global minima of the function $\mathbb{R}^2 \ni y \longmapsto \frac{|y|^2}{2} - F(y)$ (where $F \in C^1(\mathbb{R}^2)$ and it satisfies the condition $F(0,0) = 0$) has at least $k \geq 2$ connected components, then the above Neumann problem admits at least $k+1$ weak solutions, $k$ of which are lying in a given set.

Article information

Source
Taiwanese J. Math., Volume 15, Number 3 (2011), 1163-1169.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500406292

Digital Object Identifier
doi:10.11650/twjm/1500406292

Mathematical Reviews number (MathSciNet)
MR2829904

Zentralblatt MATH identifier
1236.35037

Subjects
Primary: 35J20: Variational methods for second-order elliptic equations 35J65: Nonlinear boundary value problems for linear elliptic equations

Keywords
Neumann problem multiplicity of solutions global minima connected components

Citation

Moschetto, Danila Sandra. Multiple Solutions for a Nonlinear Elliptic System Subject to Nonautonomous Perturbations. Taiwanese J. Math. 15 (2011), no. 3, 1163--1169. doi:10.11650/twjm/1500406292. https://projecteuclid.org/euclid.twjm/1500406292


Export citation

References

  • G. Anello and G. Cordaro, Existence of solutions of the Neumann problem for a class of equations involving the $p$-Laplacian via a variational principle of Ricceri, Arch. Math. $($Basel$)$, 79 (2002), 274-287.
  • G. Anello, Remarks on a multiplicity theorem for a perturbed Neumann problem, J. Math. Anal. Appl., 346 (2008), 274-279.
  • G. Cordaro, Multiple solutions to a perturbed Neumann problem, Studia Math., 178 (2007), 167-175.
  • X. L. Fan and S.-G. Deng, Remarks on Ricceri's variational principle and applications to the $p(x)$-Laplacian equations, Nonlinear Anal., 67 (2007), 3064-3075.
  • F. Faraci, Multiplicity results for a Neumann problem involving the $p$-Laplacian, J. Math. Anal. Appl., 277 (2003), 180-189.
  • F. Faraci and A. Iannizzotto, A multiplicity theorem for a perturbed second-order non-autonomous system, Proc. Edinb. Math. Soc., 49(2) (2006), 267-275.
  • A. Iannizzotto, A sharp existence and localization theorem for a Neumann problem, Arch. Math. (Basel), 82 (2004), 352-360.
  • D. S. Moschetto, A quasilinear Neumann problem involving the $p(x)$-Laplacian, Nonlinear Anal., 71 (2009), 2739-2743.
  • D. S. Moschetto, Infinitely many solutions to the Neumann problem for quasilinear elliptic systems involving the $p(x)$ and $q(x)$-Laplacian, Int. Math. Forum, 4 (2009), 1201-1211.
  • B. Ricceri, A multiplicity theorem for the Neumann problem, Proc. Amer. Math. Soc., 134 (2006), 1117-1124.
  • B. Ricceri, Sublevel sets and global minima of coercive functionals and local minima of their perturbations, J. Nonlinear Convex Anal., 5 (2004), 157-168.
  • B. Ricceri, A general variational principle and some of its applications, J. Comput. Appl. Math., 113 (2000), 401-410.
  • B. Ricceri, Infinitely many solutions of the Neumann problem for elliptic equations involving the $p$-Laplacian, Bull. London Math. Soc., 33 (2001), 331-340.